Alert archive / Texas / Gale Warnings in 2022
Gale Warning 13, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this gale warning at Nov 11, 2022, 3:14 AM CST. It took effect at Nov 11, 2022, 8:00 PM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2022, 3:14 AM CST (09:14 UTC)
- In effect from
- Nov 11, 2022, 8:00 PM CST
- Expired
- Nov 12, 2022, 10:28 AM CST
- In force
- 14 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
148 WHUS74 KCRP 110914 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 314 AM CST Fri Nov 11 2022 GMZ250-255-270-275-112300- /O.UPG.KCRP.GL.A.0009.221112T0200Z-221112T1800Z/ /O.NEW.KCRP.GL.W.0013.221112T0200Z-221112T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 314 AM CST Fri Nov 11 2022 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...North winds 25 to 30 knots with gusts up to 40 knots and seas 6 to 9 feet expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 8 PM this evening to noon CST Saturday. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ231-232-236-237-112300- /O.NEW.KCRP.SC.Y.0077.221112T0200Z-221112T1800Z/ Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays- Copano, Aransas, and Redfish Bays- San Antonio, Mesquite, and Espiritu Santo Bays- 314 AM CST Fri Nov 11 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots expected. * WHERE...Baffin Bay and Upper Laguna Madre, Corpus Christi and Nueces Bays, Copano, Aransas, and Redfish Bays and San Antonio, Mesquite, and Espiritu Santo Bays. * WHEN...From 8 PM this evening to noon CST Saturday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
216 WHUS74 KCRP 112031 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 231 PM CST Fri Nov 11 2022 GMZ250-255-270-275-121000- /O.CON.KCRP.GL.W.0013.221112T0200Z-221112T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 231 PM CST Fri Nov 11 2022 ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...North winds 20 to 30 knots with gusts up to 40 knots and seas 6 to 9 feet expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 8 PM this evening to noon CST Saturday. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ231-232-236-237-121000- /O.CON.KCRP.SC.Y.0077.221112T0200Z-221112T1800Z/ Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays- Copano, Aransas, and Redfish Bays- San Antonio, Mesquite, and Espiritu Santo Bays- 231 PM CST Fri Nov 11 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...North winds 20 to 25 knots with gusts up to 35 knots expected. * WHERE...Baffin Bay and Upper Laguna Madre, Corpus Christi and Nueces Bays, Copano, Aransas, and Redfish Bays and San Antonio, Mesquite, and Espiritu Santo Bays. * WHEN...From 8 PM this evening to noon CST Saturday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ EMF
485 WHUS74 KCRP 121000 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 400 AM CST Sat Nov 12 2022 GMZ250-255-270-275-121800- /O.CON.KCRP.GL.W.0013.000000T0000Z-221112T1800Z/ /O.EXB.KCRP.SC.Y.0077.221112T1800Z-221113T0600Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 400 AM CST Sat Nov 12 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... * WHAT...For the Gale Warning, north winds 25 to 30 knots with gusts up to 35 knots and seas 7 to 10 feet. For the Small Craft Advisory, north winds 20 to 25 knots with gusts up to 30 knots and seas 6 to 9 feet expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...For the Gale Warning, until noon CST today. For the Small Craft Advisory, from noon today to midnight CST tonight. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ231-232-236-237-121800- /O.EXT.KCRP.SC.Y.0077.000000T0000Z-221112T2100Z/ Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays- Copano, Aransas, and Redfish Bays- San Antonio, Mesquite, and Espiritu Santo Bays- 400 AM CST Sat Nov 12 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...North winds 20 to 25 knots with gusts up to 35 knots expected. * WHERE...Baffin Bay and Upper Laguna Madre, Corpus Christi and Nueces Bays, Copano, Aransas, and Redfish Bays and San Antonio, Mesquite, and Espiritu Santo Bays. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 87
418 WHUS74 KCRP 121628 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1028 AM CST Sat Nov 12 2022 GMZ250-255-270-275-130030- /O.CAN.KCRP.GL.W.0013.000000T0000Z-221112T1800Z/ /O.EXT.KCRP.SC.Y.0077.221112T1628Z-221113T0600Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1028 AM CST Sat Nov 12 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING IS CANCELLED... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots and seas 6 to 9 feet. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until midnight CST tonight. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ231-232-236-237-122100- /O.CON.KCRP.SC.Y.0077.000000T0000Z-221112T2100Z/ Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays- Copano, Aransas, and Redfish Bays- San Antonio, Mesquite, and Espiritu Santo Bays- 1028 AM CST Sat Nov 12 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...North winds 20 to 25 knots. * WHERE...Baffin Bay and Upper Laguna Madre, Corpus Christi and Nueces Bays, Copano, Aransas, and Redfish Bays and San Antonio, Mesquite, and Espiritu Santo Bays. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this gale warning went out at Nov 10, 11:20 PM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Nov 10, 11:20 PM CST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1120 PM CST Thu Nov 10 2022
...New AVIATION...
.SHORT TERM...
(Tonight through Friday night)
Issued at 242 PM CST Thu Nov 10 2022
Key Message:
- Strong cold front Friday afternoon into the early evening will
bring a threat of isolated strong to severe storms over all of
South Texas. Damaging winds and large hail the primary threats.
Satellite imagery currently shows a dry line stretching from west
of Fort Worth down to the Big Bend, with the strong cold front in
its wake over the Texas Panhandle and a surface low over NW Texas.
This cold front will make its way through South Texas Friday
afternoon into the evening.
First off, expect dry conditions to continue tonight although
PWATs remains greater than normal (~1.3") as mid-level ridging
dominates in advance of the mid-level trough. In addition, a stout
cap between 850-700mb will keep a lid on the environment. Calm to
weak onshore winds under only partly cloudy skies tonight will
allow for patchy to areas of fog to develop over the inland
Coastal Plains, stretching from southern Duval to Victoria County.
Lows tonight will range from the mid 60s to lower 70s.
On Friday, the strong cold front will enter the northern part of
the CWA between 2-4PM and push quickly southward, reach the coast
between 6-9PM. Between these time frames as the cold front pushes
through is our greatest threat for strong to severe storms. The
SPC has all of South Texas in a marginal risk (5-14% chance within
25 miles of a point) for large hail and damaging winds. Latest
NAM soundings show some favorable environmental factors: MLCAPE >
2000 J/kg, PWATs ~ 1.7" (>75th percentile), weakening cap, mid-
level lapse rates over 7 C/km, DCAPE ~ 1000 J/kg, and effective
shear around 50 knots. Although the cloud-layer mean wind is
mostly parallel with the front, SPC does mention the potential for
supercell characteristics. The 30% chance of rotating
thunderstorms from the HREF mentioned in the last forecast package
stands true through the 12Z run. Have scattered to numerous
showers and scattered thunderstorms through the early evening, a
few lingering showers and thunderstorms through the overnight
hours along the Coastal Bend.
Please stay weather-aware and make sure you have multiple ways of
receiving warnings.
There remains a high risk of rip currents through Friday afternoon
before the cold front arrives. Hazardous marine conditions will
be likely in wake of the front with a Gale Watch currently in
effect. Highs on Friday will reach the 80s for the last time in at
least a week with lows on Friday night plummeting down from near
50 along the coast to the lower 40s inland with wind chill values
around 40 into the 30s.
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 242 PM CST Thu Nov 10 2022
Key Messages:
- Much cooler this weekend through next week, into the 40s inland.
- Coastal flooding possible Saturday night and Sunday night.
Lingering showers will be possible over the waters behind the
exiting cold front on Saturday morning with high pressure building
in. Dry and cool air will surge into the area by Saturday morning
with wind chills (!!) dropping into the 30s for the Coastal Plains.
By Sunday, a coastal trough will develop turning winds to the
northeast. Northeast winds will be weak to moderate inland and high
temperatures will be in the 60s across South Texas this weekend.
With these northeast winds, minor coastal flooding will be possible
Sunday night. P-ETSS guidance indicates tidal levels increasing to
near 2.2 feet MSL at Aransas Pass.
Warm air advection on Sunday night and Monday will lead to an
increase in moisture and temperatures back into the 70s for Monday.
Isolated to scattered showers and thunderstorms will be possible,
especially along the coast and over the waters before a reinforcing
surge of cold air reaches South Texas Monday night, dropping
temperatures back into the 60s and ending convection. Cool and dry
conditions will persist through the late next week. Overnight lows
will be in the 40s with highs generally in the 60s across the area.
&&
.AVIATION...
(06Z TAFS)
Issued at 1041 PM CST Thu Nov 10 2022
VIS already beginning to come down at VCT, and should at ALI over
the next couple of hours. Still have the potential for IFR or LIFR
vis overnight, though wind may be a touch too high. Will not
remove from the forecast yet with the potential still there. MVFR
CIGS should develop for all sites overnight. A strong cold front
will move through the area late afternoon and evening tomorrow
from northwest to southeast. Along the front showers and possibly
some thunderstorms are expected. Winds behind the front will
become strong out of the north, especially in the evening hours.
&&
.MARINE...
Issued at 242 PM CST Thu Nov 10 2022
Onshore winds of 10 to 15 knots seas of 3 to 4 feet are expected
through Friday afternoon. A strong cold front will move through
the coastal waters Friday evening with numerous showers and
scattered thunderstorms through the overnight hours. A strong to
very strong northerly flow along with gusts to gale force is
expected Friday evening into Saturday morning. A Gale Watch is now
in effect from 8 PM Friday through noon Saturday. Strong to very
strong northerly winds will persist across the Coastal Waters
Saturday, before becoming moderate to strong Saturday evening and
Sunday. Winds will shift to the northeast Sunday and Sunday night.
Moderate to strong winds will shift to onshore flow as a weak
warm front moves over the coast, triggering isolated to scattered
showers and isolated thunderstorms Monday. Offshore flow will
quickly redevelop Monday night behind a reinforcing surge of cold
air, then persist through late in the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 70 84 46 62 / 0 50 70 10
Victoria 67 83 44 63 / 0 60 60 0
Laredo 69 84 51 63 / 0 20 20 0
Alice 67 85 45 61 / 0 50 60 10
Rockport 73 83 48 65 / 10 50 80 10
Cotulla 68 80 46 65 / 0 50 20 0
Kingsville 68 86 45 61 / 0 40 70 10
Navy Corpus 74 81 51 63 / 0 40 80 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Friday afternoon for TXZ345-442-
443-447.
Coastal Flood Advisory until midnight CST tonight for TXZ345-442-
443-447.
GM...Gale Watch from Friday evening through Saturday morning for
GMZ250-255-270-275.
&&
SHORT TERM...EMF
LONG TERM....LS
AVIATION...PH/83Hazardous weather outlook, Nov 10, 2:36 PM CST, 12 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 236 PM CST Thu Nov 10 2022 TXZ229>234-239>247-342>347-442-443-447-112045- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun- Kleberg Islands-Nueces Islands-Calhoun Islands- 236 PM CST Thu Nov 10 2022 This Hazardous Weather Outlook is for south Texas. .DAY ONE...This afternoon and tonight. High risk of rip currents through this afternoon tonight. A Coastal Flood Advisory is in effect through midnight tonight for minor coastal flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a marginal risk of severe storms Friday afternoon and early evening over South Texas. Isolated to scattered thunderstorms are possible Friday and Friday evening. There is a high risk of rip currents through Friday afternoon. Minor coastal flooding is possible during high tide through Friday and Saturday with a higher likelihood Sunday evening due to strong northeasterly flow. GMZ231-232-236-237-250-255-270-275-112045- Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays- Copano, Aransas, and Redfish Bays- San Antonio, Mesquite, and Espiritu Santo Bays- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 236 PM CST Thu Nov 10 2022 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms, some strong will be possible over the coastal waters Friday night as the cold front moves into the area. Small Craft Advisory conditions are likely Friday evening through the middle of next week. Gusts to gale force will be possible over the Gulf waters Friday night into Saturday morning behind the front. A Gale Watch is now in effect Friday evening through Saturday morning over the open waters. EMF/LS
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:14 AM CST | Small Craft Advisory | CRP | 51 hr | |
| Nov 11, 3:15 AM CST | Wind Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, San Patricio | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.